Heavy Snow, Northeast Bighorn Mountains
- When
- February 9, 10:36 AM MST
- Where
- Northeast Bighorn Mountains forecast zone
- Reported by
- TRAINED SPOTTER
6 inches in Burgess Junction
1 heavy snow, as filed by the National Weather Service.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before the first event at Feb 9, 8:49 AM MST, 1 hour 47 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
849 AM MST THU FEB 9 2006
.SHORT TERM...VALID FOR TDY AND FRI...
NICE UPSLOPE EVENT THIS MORNING ACROSS SOUTHERN ZONES. GOOD CALL
BY MIDNIGHT SHIFT TO GET A SNOW ADVISORY OUT...AS IT HAS ALREADY
VERIFIED IN ALL ZONES ISSUED WITH A GENERAL 2 TO 5 INCHES SO FAR.
SOME DRY AIR SLOWLY WORKING SOUTH...BUT LOOKS LIKE FRONTOGENESIS
WILL LINGER IN RED LODGE AREA THROUGH AT LEAST EARLY
AFTERNOON...SO HAVE INCREASED POPS FOR THE AFTERNOON THERE.
FURTHER EAST IN BIG HORNS...INSTABILITY INCREASES THROUGH THE DAY
AS MOISTURE DECREASES...BUT WITH MORNING REPORTS AROUND 2 INCHES
THERE...THINK THEY WILL BE UP TO 5 TO 8 BY MID AFTERNOON SO HAVE
ISSUED SNOW ADVISORY FOR BIG HORN ZONE FOR TODAY. SNOW AMOUNTS IN
FOOTHILLS WILL LIKELY PUSH 12 HOUR HEAVY SNOW CRITERIA SO HAVE
RAISED AMOUNTS TO JUST BELOW WARNING. WIND FORECAST IN EAST LOOKS
ON TRACK FOR 25 TO 40 MPH TYPE DAY AND HAVE MADE LITTLE CHANGES
THERE. RASCH
.LONG TERM...VALID FOR SAT...SUN...MON...TUE...WED...
EXTENDED MODELS WERE SIMILAR IN DEPICTING HIGH AMPLITUDE UPPER
RIDGE OVER THE WESTERN U.S. FOR THE WEEKEND. THE FORECAST AREA WAS
ON THE DOWNSTREAM SIDE OF THE RIDGE UNDER A DRY WARM NORTHERLY
FLOW. BY EARLY NEXT WEEK...COLD LOW PRESSURE WAS FORECAST TO MOVE
OVER THE HUDSON BAY. MODELS THEN DIFFERED IN HANDLING OF SHORTWAVE
ENERGY FORECAST TO MOVE AROUND THE LOW INTO THE NW U.S. CREATING
UNCERTAINTY IN THE FORECAST FOR MOST OF THE WEEK.
850 TEMPS IN LEE TROUGH PATTERN SUPPORTED RAISING TEMPS FOR SAT
SO HAVE BUMPED MAXES UP A FEW DEGREES. FUTURE SHIFTS MAY NEED TO
CONTINUE THE WARMING TREND. THE OTHER CHANGE WAS TO ADD POPS TO
MUCH OF AREA FOR TUE TO REFLECT GENERAL TROUGHINESS ACROSS THE
REGION AND COLD FRONT IN THE VICINITY. OTHERWISE WILL WAIT TO SEE
HOW MODELS TREND WITH HUDSON LOW BEFORE MAKING MORE CHANGES.
ARTHUR
&&
.AVIATION...
A COLD AIR MASS HAS DROPPED SOUTHWARD ACROSS THE REGION THIS
MORNING. UPSLOPE FLOW AND LOW LEVEL MOISTURE WILL PREVAIL OVER
THE SOUTHERN SECTIONS THROUGH MOST OF THE DAY CREATING IFR TO
MVFR CONDITIONS...WHILE THE REST OF THE AREA SEES FLURRIES AND
MAINLY VFR TO LOCAL MVFR CONDITIONS. TONIGHT...EXPECT IFR
CONDITIONS OVER THE FAR EAST WITH MVFR CONDITIONS FROM KBIL WEST
AS AN UNSTABLE NORTH FLOW CONTINUES OVER SOUTHERN MONTANA. TESAR
&&
.PRELIMINARY POINT TEMP/POPS...
TDY FRI SAT SUN MON TUE WED
-------------------------------------------------------
BIL 036 019/032 014/040 021/043 023/041 022/038 020/034
7/O 20/B 00/B 00/B 00/B 02/S 00/B
LVM 035 018/029 010/039 014/041 014/044 016/037 010/031
5/O 20/B 00/N 00/N 00/B 02/S 00/B
HDN 037 017/031 013/038 017/039 021/039 020/038 017/033
7/S 20/N 00/B 00/B 00/B 02/S 00/B
MLS 037 015/028 013/036 016/038 021/039 019/034 015/031
2/S 20/N 00/B 00/B 00/U 02/S 20/B
4BQ 036 017/028 011/036 016/042 018/041 015/035 015/032
6/S 22/J 00/B 00/B 00/B 02/S 00/B
BHK 032 012/023 007/034 013/033 014/034 014/030 011/028
3/S 22/J 00/B 00/B 00/U 02/S 20/B
SHR 035 015/030 010/040 015/040 019/041 018/039 013/030
+/S 20/N 00/B 00/B 00/B 02/S 00/B
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...SNOW ADVISORY IN EFFECT UNTIL 11 AM MST THIS MORNING FOR
ZONES 38-39-56-66.
WY...SNOW ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON FOR
ZONE 98.
&&
WEATHER.GOV/BILLINGSHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 647 AM MST THU FEB 9 2006 MTZ038-039-056-066-101400- SOUTHERN BIG HORN-EASTERN CARBON-RED LODGE FOOTHILLS- BEARTOOTH FOOTHILLS- 647 AM MST THU FEB 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT A SNOW ADVISORY IS IN EFFECT UNTIL 11 AM MST. PLEASE SEE GTFWSWBYZ FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ028>037-040>042-057-058-063>065-067-068-WYZ098-099-101400- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER- FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER- NORTHERN PARK-NORTHERN SWEET GRASS-GOLDEN VALLEY- NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY- LIVINGSTON AREA-ABSAROKA/BEARTOOTH MOUNTAINS-CRAZY MOUNTAINS- NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS- 647 AM MST THU FEB 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
1 heavy snow. Local standard time, as filed.
6 inches in Burgess Junction
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2006Every state in 2006This day in weather historyWarnings in Wyoming, February 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5491945.